MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12XTORQ100-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Anemia (1706)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the indigo aspiration system include, but are not limited to, hematoma, hemorrhage, or blood loss at access site, hematoma, hemorrhage, or blood loss, including death.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a thrombectomy procedure in the right popliteal vein, common femoral vein, and external and common iliac veins using a penumbra engine (engine), an indigo system cat12 aspiration catheter (cat12) with lightning aspiration tubing (lightning), an indigo system separator 12 (sep12), non-penumbra catheters, and a non-penumbra stent with an excessive blood loss (ebl) of 500 ml.Post procedure, on (b)(6) 2021, the physician performed another thrombectomy procedure on the patient for re-thrombosis which resulted with ebl of 550 ml.On (b)(6) 2021, patient received two units packed red blood cells.It was reported that the patient¿s hgb decreased to 6.6 g/dl.On (b)(6) 2021, patient was discharged home in stable condition.The anemia was reported to be serious adverse event with a possible relationship to the indigo system and index procedure.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent a thrombectomy procedure in the right popliteal vein, common femoral vein, and external and common iliac veins using a penumbra engine (engine), an indigo system cat12 aspiration catheter (cat12) with lightning aspiration tubing (lightning), an indigo system separator 12 (sep12), non-penumbra catheters, and a non-penumbra stent with an excessive blood loss (ebl) of 500 ml.Post procedure, on (b)(6) 2021, the physician performed another thrombectomy procedure on the patient for re-thrombosis which resulted with ebl of 550 ml.On (b)(6) 2021, patient received two units packed red blood cells.It was reported that the patient¿s hgb decreased to 6.6 g/dl.On (b)(6) 2021, patient was discharged home in stable condition.The anemia was reported to be serious adverse event with a possible relationship to the indigo system and index procedure.On (b)(6) 2022, the clinical events committee (cec) chair adjudicated the anemia to be an adverse event with a possible relationship to the indigo system and unrelated relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the clinical events committee (cec) on 25-sep-2024.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12797338
Report Number3005168196-2021-02554
Device Sequence Number5588718
Product Code QEW
UDI-Device Identifier00815948022560
UDI-Public00815948022560
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2024
Device Model NumberLITNG12XTORQ100-A
Device Catalogue NumberLITNG12XTORQ100
Device Lot NumberF104690
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005